Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 206, NWS Charleston, SC

August 9, 20114 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 9, 2011, 7:52 PM EDT for 4 counties in South Carolina. It was in force for 53 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 7:52 PM EDT (23:52 UTC)
Expired
Aug 9, 2011, 8:45 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 131 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:07 PM EDTTSTM WND DMG3 S Summerville, SCNUMEROUS TREES SPLIT IN HALF AND SEVERAL TREES UPROOTED IN QUAIL ARBOR V ALONG SYLVAN TERRACE. PUBLIC ALSO REPORTED A TREE DOWN ON A CAMPER AND A FENCE BLOWN DOWN.
Aug 9, 8:10 PM EDTTSTM WND GST 813 E Slands Bridge, SCNUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS BRIDGE ROAD.
Aug 9, 8:10 PM EDTHAIL 0.883 E Slands Bridge, SCNUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS BRIDGE ROAD.
Aug 9, 8:11 PM EDTTSTM WND DMG3 Nnw Archdale, SCTREE DOWN ON SAWGRASS DRIVE. TIME OF EVENT ESTIMATED BASED ON RADAR.
Aug 9, 8:15 PM EDTTSTM WND DMG3 Nnw Archdale, SCNUMEROUS TREES DOWN AND DOWNED POWER LINES AT COOSAW CREEK COUNTRY CLUB. TIME ESTIMATED BY RADAR.
Aug 9, 8:20 PM EDTTSTM WND DMG3 E Slands Bridge, SCLARGE MAPLE TREE FELL IN YARD ON GLEBE ROAD.
Aug 9, 8:20 PM EDTTSTM WND DMG4 Wsw Ladson, SCTREES DOWN AND POWER LINES ACROSS THE ROAD ON OLD TROLLEY ROAD.
Aug 9, 8:23 PM EDTTSTM WND DMG1 Ene Middleton Place, SCLARGE LARGE TREE WAS SNAPPED MID WAY UP AND FELL ON A HOME UNDER CONSTRUCTION IN TAYLOR PLANTATION. TIME OF DAMAGE ESTIMATED BY RADAR.
Aug 9, 8:27 PM EDTTSTM WND DMG3 E Slands Bridge, SCTREE IN ROADWAY.
Aug 9, 8:33 PM EDTTSTM WND DMG1 Ene Magnolia Gardens, SCTREE DOWN ON LAMBS ROAD. TIME ESTIMATED BY RADAR.
Aug 9, 8:35 PM EDTTSTM WND DMG3 E Slands Bridge, SCNUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS BRIDGE ROAD.
Aug 9, 8:35 PM EDTHAIL 0.883 E Slands Bridge, SCNUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS BRIDGE ROAD.
Aug 9, 8:47 PM EDTTSTM WND DMG1 S Shadowmoss, SCTREE DOWN AT SHADOWMOSS GOLF COURSE. TIME ESTIMATED FROM RADAR. REPORT RELAYED VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WUUS52 KCHS 092352
SVRCHS
SCC015-019-029-035-100045-
/O.NEW.KCHS.SV.W.0206.110809T2352Z-110810T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
752 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 845 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM CROSS TO ROUND
  O...MOVING EAST AT 15 MPH. DESTRUCTIVE WINDS COULD BE OCCURRING
  WELL AHEAD OF THE STRONGEST THUNDERSTORMS.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CROSS...ROUND O...COTTAGEVILLE...RIDGEVILLE...GIVHANS FERRY STATE
  PARK...NORTHERN LAKE MOULTRIE...GIVHANS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
      3298 7955 3301 7957 3294 7961 3297 7955
      3290 7957 3279 7973 3275 7986 3268 7988
      3260 8001 3259 8011 3285 8063 3351 8005
      3350 7996 3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 2352Z 271DEG 11KT 3335 8012 3287 8057

$$

JAQ
1 follow-up statement
127 
WWUS52 KCHS 100016
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT TUE AUG 9 2011

SCC015-019-029-035-100045-
/O.CON.KCHS.SV.W.0206.000000T0000Z-110810T0045Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
816 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EAST CENTRAL COLLETON...BERKELEY...CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS 
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM MEPKIN TO JACKSONBORO...OR ALONG A LINE EXTENDING 
FROM MONCKS CORNER TO 15 MILES SOUTHEAST OF WALTERBORO...
MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BONNEAU...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...
COLLEGE PARK...DANIEL ISLAND...DOWNTOWN CHARLESTON...FOLLY
BEACH...GOOSE CREEK...HANAHAN...JAMES ISLAND...JEDBURG...LADSON...
MOUNT PLEASANT...NORTH CHARLESTON...SUMMERVILLE AND WEST ASHLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
      3298 7955 3301 7957 3294 7961 3297 7955
      3290 7957 3279 7973 3275 7986 3268 7988
      3260 8001 3259 8011 3285 8063 3339 7985
      3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 0014Z 271DEG 11KT 3314 7994 3278 8045

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:13 PM EDT, 39 minutes earlier.

Area forecast discussion, Aug 9, 7:13 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT TUE AUG 9 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT BEFORE
STALLING NEARBY WEDNESDAY. THE FRONT WILL PUSH THROUGH WEDNESDAY
NIGHT FOLLOWED BY HIGH PRESSURE MOVING IN FROM THE NORTH. ANOTHER
COLD FRONT MAY AFFECT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS PUSHING EAST TOWARD THE COAST WITH A
THREAT FOR DAMAGING WINDS AS PLENTY OF INSTABILITY REMAINS AND THE
SEA BREEZE WILL PROVIDE AN ADDED BOOST. QUICK UPDATE TO RAISE POPS AND
MENTION THE WIND THREAT. SOME HEAT INDEX VALUES STILL AROUND 105
DEGREES BUT SHOULD BE SHORT-LIVED DUE TO PRECIP SO LET THE
ADVISORY EXPIRE AT 7 PM.

OTHERWISE...RAIN CHANCES WILL DIMINISH OVERNIGHT. LINGERING CLOUD
COVER AHEAD OF A SURFACE TROUGH OF LOW PRESSURE AS WELL AS DECENT
LOW- LEVEL WINDS WILL HELP KEEP TEMPERATURES MILD...WITH LOWS
GENERALLY IN THE MID TO UPPER 70S...WARMEST NEAR THE COAST.
HOWEVER...LOWS WILL LARGELY DEPEND ON THE RAINFALL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A FAST ZONAL FLOW ALOFT COUPLED WITH DOWNSLOPE
TRAJECTORIES AND DRY MID-LEVEL AIR WILL SUPPORT A MAINLY DRY
FORECAST. THERE ARE SOME SIGNALS THAT THERE MAY BE JUST ENOUGH
LOW-LEVEL CONVERGENCE ALONG THE UPPER GEORGIA COAST TO SUPPORT
ISOLATED SHOWERS/TSTMS FOR A FEW HOURS DURING THE LATE AFTERNOON
HOURS...SO SLIGHT CHANCE POPS WILL BE MAINTAINED ALONG THE I-95
CORRIDOR FROM SAVANNAH SOUTH TO DARIEN WITH DRY CONDITIONS
ELSEWHERE. A SOLID OFFSHORE FLOW WILL DOMINATE FOR MUCH OF THE DAY
WHICH WILL LIKELY PIN THE SEA BREEZE TO THE BEACHES. FORECAST
SOUNDING SUPPORT HIGHS FROM THE UPPER 90S TO NEAR 100 DEGREES INLAND
WITH MID 90S AT THE BEACHES. DEWPOINTS LOOK TO MIX OUT SUFFICIENTLY
TO KEEP HEAT INDICES BELOW HEAT ADVISORY CRITERIA. LOWS WILL RANGE
FROM THE LOWER 70S INLAND TO THE MID-UPPER 70S AT THE BEACHES. A
WEAK TROUGH OF LOW PRESSURE WILL PUSH OFFSHORE LATE WEDNESDAY NIGHT
OR EARLY THURSDAY MORNING.

THURSDAY...A DIFFUSE FRONTAL BOUNDARY WILL SINK SOUTH DURING THE
AFTERNOON AND BECOME STATIONARY ACROSS THE NORTHERN ZONES OVERNIGHT.
MODELS SHOW A LARGE AREA OF SUBSIDENCE/NVA HOLDING FIRM FOR MUCH OF
THE DAY BEFORE A 700MB SHORTWAVE PASSES ACROSS EASTERN NORTH
CAROLINA AND THE SOUTH CAROLINA PEE DEE DURING LATE AFTERNOON/EARLY
EVENING HOURS. THERE MAY BE JUST ENOUGH FORCING ALONG THE TAIL END
OF THIS FEATURE AND LOW-LEVEL CONVERGENCE ALONG THE DIFFUSE BOUNDARY
TO SUPPORT A FEW SHOWERS/TSTMS...BUT IT DOES APPEAR THE BETTER
CHANCES FOR MEASURABLE RAINS WILL REMAIN NORTH OF THE LOCAL FORECAST
AREA. WILL SHOW DRY CONDITIONS THURSDAY AFTERNOON WITH A SLIGHT
CHANCE POPS ACROSS THE NORTHERN ZONES THURSDAY EVENING. IT WILL
CONTINUE WARM AND HUMID AHEAD OF THE FRONT WITH HIGHS RANGING FROM
THE UPPER 90S INLAND WITH LOWER 90S AT THE BEACHES. HEAT INDICES
LOOK TO REMAIN IN CHECK WITH DEWPOINTS MIXING OUT DURING PEAK
HEATING. LOWS WILL RANGE FROM THE LOWER-MID 70S INLAND WITH
MID-UPPER 70S COAST.

FRIDAY...BETTER CHANCES FOR SHOWERS/TSTMS AS THE WEAK FRONT LINGERS
OVER THE AREA AS WEAK IMPULSES EMBEDDED IN THE MEAN LONG-WAVE TROUGH
PASS THROUGH. CHANCE POPS LOOK APPROPRIATE GIVEN THIS REGIME.
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE CLIMATOLOGICAL NORMS WITH
HIGHS MID-UPPER 90S AND LOWS MID-UPPER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SFC HIGH PRESSURE WILL BEGIN TO SLIDE OFF THE MID ATLANTIC COAST AS
A MID/UPPER LVL TROUGH DEVELOPS OVER THE EASTERN CONUS THIS WEEKEND.
SLIGHT CHANCES OF SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE IN
COVERAGE OVER INLAND AREAS AS A LEE TROUGH BECOMES ENHANCED OVER THE
MIDLANDS. ANOTHER COLD FRONT MAY APPROACH THE REGION FROM THE
NORTHWEST SUNDAY OR MONDAY NEXT WEEK AS A LOW PRESSURE SYSTEM SHIFTS
FROM THE MIDWEST TO THE NORTHEASTERN UNITED STATES. HAVE INCREASED
OVERALL POPS TO CHANCE SUNDAY THROUGH EARLY MONDAY AS A RESULT. HIGH
PRESSURE WILL THEN RETURN BY MIDWEEK. OVERALL...HIGH TEMPS WILL BE
IN THE LOW TO MID 90S WITH A PERSISTENT SOUTH/SOUTHWEST FLOW.
OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THREAT FOR MVFR OR LOWER CONDS AND GUSTY/ERRATIC WINDS AS TSTMS
PUSH TOWARD THE COAST THROUGH ABOUT 01Z/10. THEN...VFR CONDITIONS
SHOULD PREVAIL THE REST OF THE TAF PERIOD. AN INCREASE IN LOW-
LEVEL WINDS THIS EVENING THROUGH THE FIRST HALF OF THE NIGHT MAY
LEAD TO MARGINAL LLWS CONDITIONS...ESPECIALLY AT KSAV...BUT
CONFIDENCE NOT HIGH ENOUGH TO MENTION DUE TO CONVECTION MOVING
THROUGH THE AREA THIS EVENING.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE.

&&

.MARINE...
TONIGHT...THERE IS A 20-25 KT LOW LEVEL JET THAT CROSSES THE
WATERS TONIGHT...WHICH ALLOWS FOR SW WINDS AS HIGH AS 15-20
KT...HIGHEST ACROSS THE NORTHERN SC WATERS AND THE OUTER GA
WATERS. WINDS WILL SHIFT MORE W LATE AS A WEAK COLD FRONT
APPROACHES FROM THE NW. SEAS WILL BUILD SLIGHTLY BUT OVERALL CONDITIONS
SHOULD REMAIN BELOW ADVISORY CRITERIA.

MARINERS ARE ADVISED THAT SOME TSTMS OVER LAND THIS EVENING COULD
PUSH INTO THE ATLANTIC WATERS WITH STRONG AND POTENTIALLY
DAMAGING WINDS ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING.

THURSDAY THROUGH SUNDAY NIGHT...CONDITIONS WILL REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. A WEAK TROUGH WILL
PUSH OFFSHORE LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING RESULTING
IN A BRIEF OFFSHORE FLOW. A COLD FRONT IS FORECAST TO PUSH INTO THE
MARINE AREA THURSDAY NIGHT...BUT WINDS LOOK TO REMAIN RATHER LIGHT
WITH THE BOUNDARY ESSENTIALLY BISECTING THE MARINE AREA. A BROADER
ONSHORE FLOW WILL RETURN OVER THE WEEKEND AS HIGH PRESSURE BUILDS
NORTH AND FRONTAL BOUNDARY DISSIPATES.

&&

.CLIMATE...
RECORD MAX TEMPS FOR AUGUST 9...
KCHS...98 SET IN 2007.
KCHL...96 SET IN 1900.
KSAV...99 SET IN 2007 AND PREVIOUS YEARS.

NOTE...KCHL HAS AT LEAST TIED THE RECORD HIGH OF 96 DEGREES TODAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 9, 4:27 AM EDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
427 AM EDT TUE AUG 9 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-100830-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
427 AM EDT TUE AUG 9 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
IMPACT THE AREA THIS EVENING...AND A FEW OF THESE STORMS COULD
BECOME SEVERE. THE MAIN WEATHER HAZARDS WILL BE DAMAGING WINDS AND
PERHAPS LARGE HAIL. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR.

THE MOST LIKELY AREAS TO BE IMPACTED WILL BE NEAR AND WEST OF
INTERSTATE 95...AND THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS
BETWEEN 5 PM AND 10 PM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...THE COMBINATION OF HOT TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL RESULT IN HEAT INDICES 105 TO 108 DEGREES
WEDNESDAY AFTERNOON. ANOTHER HEAT ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THIS EVENING.

AMZ330-350-352-354-374-100830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
427 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.

33

In the hours before

Local storm report, Aug 9, 6:09 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     METTER                  32.40N  82.06W
08/09/2011                   CANDLER            GA   LAW ENFORCEMENT

            TREES BLOWN DOWN ON SEVERAL HOUSES IN METTER.

&&

EVENT NUMBER CHS1100762
Local storm report, Aug 9, 6:11 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     2 SSE METTER            32.37N  82.05W
08/09/2011                   CANDLER            GA   LAW ENFORCEMENT

            TREES AND POWERLINES BLOWN DOWN ON SEVERAL CARS AT THE
            HIGH SCHOOL JUST SOUTH OF DOWNTOWN METTER.

&&

EVENT NUMBER CHS1100763
Local storm report, Aug 9, 6:50 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 SW ROCKY FORD         32.65N  81.84W
08/09/2011                   SCREVEN            GA   911 CALL CENTER

            TREES DOWN ALONG ROCKY FORD ROAD.

&&

EVENT NUMBER CHS1100764

BDC
Local storm report, Aug 9, 6:58 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     5 NNE CLAXTON           32.22N  81.88W
08/09/2011                   EVANS              GA   PUBLIC

            TREES DOWN ALONG HIGHWAY 301 NORTH.

&&

EVENT NUMBER CHS1100765

BDC
Local storm report, Aug 9, 7:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 NW ALMEDA             32.84N  81.06W
08/09/2011                   HAMPTON            SC   BROADCAST MEDIA

            TREES DOWN ON HIGHWAY 278 AND HIGHWAY 68...NEAR
            VARNVILLE.

&&

EVENT NUMBER CHS1100766

BDC
Local storm report, Aug 9, 7:41 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     CUMMINGS                32.79N  80.99W
08/09/2011                   HAMPTON            SC   BROADCAST MEDIA

            ROOF RIPPED OFF OF A TRAILOR AND SEVERAL PECAN TREES
            UPROOTED. TIME ESTIMATED BY RADAR

&&

EVENT NUMBER CHS1100767

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:50 PM EDTSpecial Weather StatementCHSBeaufort25 min
Aug 9, 4:36 PM EDTSpecial Weather StatementCHSAllendale24 min
Aug 9, 5:00 PM EDTSpecial Weather StatementCHSAllendale30 min
Aug 9, 5:36 PM EDTSpecial Weather StatementCHSHampton24 min
Aug 9, 6:11 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton64 min
Aug 9, 6:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester, Hampton, Jasper62 min
Aug 9, 7:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper64 min
Aug 9, 7:46 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper59 min
Aug 9, 7:57 PM EDTSevere Thunderstorm WarningCHSJasper63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.